Publish in this journal
Journal Information
Vol. 53. Issue 5.
Pages 272 (May 2017)
Vol. 53. Issue 5.
Pages 272 (May 2017)
Clinical Image
DOI: 10.1016/j.arbr.2017.03.012
Full text access
Foreign Body Aspiration During Inhaled Bronchodilator Administration
Aspiración de cuerpo extraño en relación con la aplicación de broncodilatador inhalado
Visits
...
M. Teresa Gómez Hernández
Corresponding author
, Nuria M. Novoa, Marcelo F. Jiménez
Departamento de Cirugía Torácica, Hospital Universitario de Salamanca, Salamanca, Spain
Article information
Full Text
Bibliography
Download PDF
Statistics
Figures (1)
Full Text

We report the case of a 47-year-old man with a history of asthma and occupational exposure to wheat allergens (baker's asthma), treated with short-action β2-adrenergic agonists on demand (salbutamol in a pressurized cartridge). The patient was installing lights in his bakery, when he began to experience symptoms of dyspnea, so he took his inhaler (that did not have the mouthpiece cover in place) from his pocket, and used it. The patient immediately had the sensation of inhalation of a foreign body and increased dyspnea, so he went to the emergency department. Chest radiograph (Fig. 1) showed a foreign body (a LED light bulb) lodged in the right main bronchus. Given the radiological findings, the patient was transferred to our hospital, where the object was extracted using rigid bronchoscopy. The patient was interviewed again, and reported that he had put the bronchodilator in the pocket of his working clothes, along with several LED bulbs.

Fig. 1.

Posteroanterior and lateral chest radiograph, showing the foreign body (LED light bulb) lodged in the right main bronchus.

(0.25MB).

The correct technique for inhaled drugs requires the user to remove the mouthpiece cover and check that there are no foreign bodies either inside or outside the inhaler, including the mouthpiece, in order to minimize the risk of this sort of incident.1

Reference
[1]
V.S. Taskar, B.B. Bradley, H.M. Moussali, A.M. Hilton.
Foreign body aspiration: a hazard of metered dose inhalers.
BMJ, 306 (1993), pp. 575-576

Please cite this article as: Gómez Hernández MT, Novoa NM, Jiménez MF. Aspiración de cuerpo extraño en relación con la aplicación de broncodilatador inhalado. Arch Bronconeumol. 2017;53:272.

Copyright © 2016. SEPAR
Idiomas
Archivos de Bronconeumología (English Edition)

Subscribe to our newsletter

Article options
Tools
es en

¿Es usted profesional sanitario apto para prescribir o dispensar medicamentos?

Are you a health professional able to prescribe or dispense drugs?

es en
Política de cookies Cookies policy
Utilizamos cookies propias y de terceros para mejorar nuestros servicios y mostrarle publicidad relacionada con sus preferencias mediante el análisis de sus hábitos de navegación. Si continua navegando, consideramos que acepta su uso. Puede cambiar la configuración u obtener más información aquí. To improve our services and products, we use "cookies" (own or third parties authorized) to show advertising related to client preferences through the analyses of navigation customer behavior. Continuing navigation will be considered as acceptance of this use. You can change the settings or obtain more information by clicking here.